Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 35, NWS Las Vegas, NV

November 27, 2007Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Nov 27, 2007, 2:35 PM PST for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Nov 28, 2007, 7:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 2:35 PM PST (22:35 UTC)
In effect from
Nov 28, 2007, 7:00 AM PST
Expired
Nov 28, 2007, 3:15 PM PST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3195 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 272235
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PST TUE NOV 27 2007

AZZ101-CAZ229-NVZ466-281500-
/O.UPG.KVEF.FW.A.0023.071128T1800Z-071128T2300Z/
/O.NEW.KVEF.FW.W.0035.071128T1500Z-071129T0200Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
235 PM PST TUE NOV 27 2007 /335 PM MST TUE NOV 27 2007/

...RED FLAG WARNING IN EFFECT FROM 7 AM PST /8 AM MST/ TO 6 PM
PST /7 PM MST/ WEDNESDAY FOR STRONG NORTH WINDS AND LOW RELATIVE 
HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO
RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 6 PM PST
/7 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TONIGHT WITH
INCREASING WINDS BEHIND IT ON WEDNESDAY. NORTH WINDS OF 15 TO 25
MPH WILL BE COMMON MUCH OF THE DAY WITH GUSTS BETWEEN 35 AND 40
MPH LIKELY...ESPECIALLY SOUTH OF HOOVER DAM. WINDS WILL PROBABLY
BE LIGHTER AROUND LAKE MEAD. 

IN ADDITION TO THE WINDS...RELATIVE HUMIDITY VALUES BELOW
15 PERCENT WILL BE SEEN ACROSS THE AREA ON WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KVEF 281239
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
439 AM PST WED NOV 28 2007

AZZ101-CAZ229-NVZ466-290000-
/O.CON.KVEF.FW.W.0035.071128T1500Z-071129T0200Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
439 AM PST WED NOV 28 2007 /539 AM MST WED NOV 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE LAKE
MEAD NRA AND COLORADO RIVER ARIZONA SIDE...THE LOWER COLORADO
RIVER VALLEY...THE LAKE MEAD NRA AND COLORADO RIVER NEVADA SIDE.

A COLD FRONT WHICH MOVED ACROSS THE AREA OVERNIGHT WILL ALLOW FOR
INCREASED NORTH WINDS DURING THE DAY. WIND SPEEDS BETWEEN 15 AND
25 MPH WITH GUSTS TO 35 MPH OR HIGHER WILL BE NOTED BY EARLY THIS
MORNING AND CONTINUE INTO THIS AFTERNOON...ESPECIALLY SOUTH OF
HOOVER DAM. WINDS ARE EXPECTED TO BE LIGHTER AROUND LAKE MEAD.

IN ADDITION TO THE WINDS...RELATIVE HUMIDITY VALUES BELOW 15
PERCENT WILL BE SEEN ACROSS THE AREA BY LATE MORNING AND THROUGH
THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 282315
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PST WED NOV 28 2007

AZZ101-CAZ229-NVZ466-290015-
/O.CAN.KVEF.FW.W.0035.000000T0000Z-071129T0200Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
315 PM PST WED NOV 28 2007 /415 PM MST WED NOV 28 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED
FLAG WARNING. 

NORTH WINDS HAVE DECREASED AND AT 3 PM WERE GENERALLY BETWEEN 15
AND 20 MPH. THE WIND WILL CONTINUE TO DECREASE OVER THE NEXT 3
HOURS WHILE RELATIVE HUMIDITY VALUES START TO RECOVER.

$$

PIERCE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 27, 9:47 AM PST, 4 hours 48 minutes earlier.

Area forecast discussion, Nov 27, 9:47 AM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 AM PST TUE NOV 27 2007

.SYNOPSIS...DRY NORTHWEST FLOW WILL BE OVER THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT THROUGH THURSDAY WITH HIGH CLOUDS MOVING THROUGH
FROM TIME TO TIME. A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION
TONIGHT PRODUCING LOCALLY GUSTY NORTH WINDS ON WEDNESDAY...
ESPECIALLY ALONG THE COLORADO RIVER VALLEY.
&&

.UPDATE...CLOUD COVER HAS BEEN INVADING THE FORECAST AREA FROM THE
SOUTH AND THE NORTH THIS MORNING AS A SHORTWAVE MOVES ACROSS
NORTHERN NEVADA AND THE CUTOFF LOW SPINS OFF BAJA. A BIT MORE CLOUD
COVER THAN PREVIOUSLY EXPECTED AND UPDATED FORECAST FOR MORE CLOUD
COVER TODAY. KDRA SOUNDING SHOWED SOUTHWEST WINDS ABOUT 20 KNOTS AT
750 MB SO LESS SHELTERED AREAS IN THE SOUTHEAST HALF OF THE FORECAST
AREA SHOULD SEE SOME SOUTH TO SOUTHWEST WINDS TODAY. MODELS CONTINUE
TO SHOW NORTHWEST WINDS WORKING INTO THE NORTHWEST PORTION OF THE
AREA BEHIND A COLD FRONT. THAT ALL LOOKS TO BE COVERED WELL IN THE
FORECAST.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS SHOULD
TRANSITION TO A SOUTHWEST WIND AROUND 10KTS IF WINDS ALOFT MIX DOWN
BY MID AFTERNOON...HOWEVER...THERE IS A CHANCE THAT WINDS JUST
REMAIN LIGHT AND VARIABLE THROUGHOUT THE ENTIRE DAY ACROSS THE LAS
VEGAS VALLEY...WITH THE INCREASED SOUTHWEST WINDS ISOLATED TO HIGHER
ELEVATIONS. A COLD FRONT WILL PASS THROUGH THE VEGAS VALLEY AROUND
5Z WEDNESDAY AND BRING A WIND SHIFT TO THE NORTH WITH SUSTAINED
WINDS OF 12 TO 18 KTS THROUGH 03Z THURSDAY. GUSTS ARE ALSO POSSIBLE
TO 25 KNOTS ESPECIALLY LATE TONIGHT INTO WEDNESDAY MORNING. SKY
COVER WILL BE MOSTLY MID TO HIGH LEVEL CLOUDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT AND VARIABLE WINDS WILL BECOME SOUTHWESTERLY THIS
AFTERNOON AND THEN NORTHERLY AS A COLD FRONT PASSES ACROSS THE
FORECAST AREA. EXPECT THE NORTHERLY WINDS TO KICK IN AROUND 22Z
TUESDAY NEAR KBIH...04Z WEDNESDAY AT KDRA...AND 10Z WEDNESDAY AT
KDAG AND KEED. SPEEDS OF 10 TO 16 KTS WITH POSSIBLE GUSTS OVER 25
KTS CAN BE EXPECTED AT ALL LOCATIONS. IN ADDITION...GUSTS OVER 35
KTS ARE POSSIBLE AT KEED BY WEDNESDAY MORNING WEDNESDAY MORNING.
WINDS WILL BEGIN TO DIMINISH STARTING FROM THE NORTH AFTER 0Z
THURSDAY AND ACROSS THE ENTIRE CWA BY 10Z THURSDAY. SKY COVER WILL
BE MOSTLY MID TO HIGH LEVEL CLOUDS.
&&

.PREV DISCUSSION...250 AM PST TUE NOV 27...SHORT TERM...TWO SYSTEM
TO BE AFFECTING THE WEATHER ACROSS THE CWA DURING THE SHORT TERM.
THE FIRST IS SHORT WAVE MOVING ACROSS NORTHERN NEVADA TODAY WITH
RESULTANT NORTHWEST FLOW ALOFT FORMING OVER THE AREA BY LATE
AFTERNOON AND THROUGH THE REMAINDER OF THE SHORT TERM PERIOD...WHICH
IS 12Z FRIDAY. WEAK COLD FRONT FROM THIS SYSTEM TO MOVE ACROSS
SOUTHERN NEVADA AROUND 06Z WEDNESDAY WITH INCREASED NORTH SURFACE
GRADIENTS BEHIND FRONT. NORTH FLOW ON WEDNESDAY TO CREATE
BREEZY/WINDY CONDITIONS ACROSS MAINLY THE SOUTHERN PORTION OF THE
CWA WITH THE NORTH WIND PRONE AREAS...ESPECIALLY THE COLORADO RIVER
VALLEY SEEING THE STRONGEST WINDS. THESE WINDS WILL CREATE POSSIBLE
FIRE WEATHER CONCERNS...PLEASE SEE FIRE WEATHER SECTION. ALTHOUGH
SOME HIGH MID LEVEL CLOUDS TO BE SEEN AS THIS SYSTEM GOES
THROUGH...OVERALL DRY CONDITIONS TO PREVAIL. THE SECOND SYSTEM OF
NOTE WILL BE THE CUT-OFF LOW WHICH IS FORECAST TO REMAIN OFF THE
BAJA COAST THROUGH 12Z FRIDAY. THIS SYSTEM WILL BRING A FAIR AMOUNT
OF HIGH LEVEL CLOUDS ACROSS THE SOUTHERN PORTION OF THE CWA
TODAY...BUT THEN IS SUPPRESSED FURTHER SOUTH SOMEWHAT AS NORTHERN
SHORT WAVE SHIFTS EAST AND NORTHWEST FLOW FORMS OVER THE AREA.
HOWEVER END RESULT IS VARIABLE HIGH LEVEL CLOUDS...ESPECIALLY SOUTH
TO BE SEEN TODAY THROUGH THURSDAY. TEMPERATURES WILL BE A BIT
CHALLENGING THROUGH THE SHORT TERM AS AMOUNT OF CLOUDS WILL CREATE
PROBLEMS. FOR NOW HAVE TRENDED TODAYS HIGHS SIMILAR TO THOSE ON
MONDAY AND THEN WEAK COLD FRONTAL PASSAGE SHOULD LOWER TEMPS A FEW
DEGREES ON WEDNESDAY WITH SLIGHTLY WARMER TEMPS AGAIN ON THURSDAY.

.LONG TERM...MODELS ARE IN EXCELLENT AGREEMENT OVER THE SW CONUS FOR
THE EXTENDED PERIOD. FOR THE FIRST TIME IN QUITE AWHILE...DECENT
PRECIPITATION CHANCES HAVE RETURNED TO THE FORECAST AREA WITH
SCATTERED SHOWERS ACROSS A LARGE CHUNK OF THE CWA ALONG WITH A GOOD
POTENTIAL FOR WIDESPREAD RAIN IN THE FAR SOUTHEASTERN CWA EXPECTED.
STARTING OUT ON FRIDAY...A TROUGH ACROSS THE INTERIOR NORTHWEST WILL
CONTINUE TO DIG TO THE SOUTH AND SOUTHWEST WHILE A LOW OFF THE
SOUTHERN CALIFORNIA COAST WILL BEGIN TO HEAD INLAND TOWARD OUR AREA.
THE LOW WILL HAVE PLENTY OF MOISTURE TO UTILIZE AND CLOUDS WILL
QUICKLY MOVE OVERHEAD FROM THE SOUTH FRIDAY INTO SATURDAY.
PRECIPITATION AMOUNTS OFF THE MODELS ARE IMPRESSIVE WITH QPF NUMBERS
OVER HALF AN INCH IN MOHAVE COUNTY AND A QUARTER OF AN INCH IN SAN
BERNARDINO AND CLARK COUNTIES. DUE TO THE FACT THAT THE ECMWF HAS
BEEN SHOWING THIS SCENARIO FOR THE PAST WEEK CONFIDENCE IS HIGH WITH
THE EVENT. POPS WERE PUSHED UP TO BETWEEN 30 AND 50 PERCENT IN THE
SOUTHEASTERN THIRD AND WILL PROBABLY BE PUSHED UP TO THE LIKELY
CATEGORY IN MOHAVE COUNTY OVER THE NEXT COUPLE OF SHIFTS AS THE
EVENT GETS CLOSER. THE ENTIRE SYSTEM IS EXPECTED TO BE OUT OF HERE
LATE SUNDAY AS THE TROUGH FINALLY SWINGS THROUGH. BEHIND THAT...A
WEAK RIDGE WILL BUILD IN AND BRING A RETURN TO QUIETER WEATHER. EVEN
WITH THE PRECIPITATION CHANCES...TEMPERATURES SHOULD AVERAGE OUT A
FEW DEGREES ABOVE NORMAL AS THE SYSTEM IS FAIRLY WARM.
&&

.FIRE WEATHER...WEAK COLD FRONTAL PASSAGE ACROSS SOUTHERN NEVADA/
NORTHWEST ARIZONA EARLY TONIGHT WILL INCREASE NORTHERLY SURFACE
PRESSURE GRADIENTS LATE TONIGHT THROUGH WEDNESDAY MORNING BEFORE
DECREASING WEDNESDAY AFTERNOON AND EVENING. THIS WILL LIKELY CREATE
BREEZY TO WINDY CONDITIONS OVER THE NORTH/SOUTH WIND PRONE AREAS...
ESPECIALLY ALONG THE LOWER COLORADO RIVER VALLEY AND THE LAKE MEAD
RECREATION AREA ON WEDNESDAY. THESE INCREASED WINDS WILL LIKELY
COMBINE WITH THE CONTINUED DRY CONDITIONS WITH POOR RELATIVE
HUMIDITY RECOVERY TONIGHT AND MINIMUM RELATIVE HUMIDITY VALUES BELOW
15 PERCENT ON WEDNESDAY ALONG THE COLORADO RIVER. WILL ISSUE A FIRE
WEATHER WATCH FOR WEDNESDAY FOR THIS AREA. PLEASE SEE LATEST
STATEMENT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FOR FIRE ZONE 466 FOR WEDNESDAY.
AZ...FIRE WEATHER WATCH FOR FIRE ZONE 001 FOR WEDNESDAY.
CA...FIRE WEATHER WATCH FOR FIRE ZONE 229 FOR WEDNESDAY.
&&

HARRISON/KENNEDY/JENSEN/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 27, 5:56 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
556 AM PST TUE NOV 27 2007

AZZ001-003-CAZ519>526-NVZ014>020-022-280000-
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
556 AM PST TUE NOV 27 2007 /656 AM MST TUE NOV 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ002-036-CAZ527-NVZ021-280000-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
556 AM PST TUE NOV 27 2007 /656 AM MST TUE NOV 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL CREATE INCREASED
SURFACE PRESSURE DIFFERENCES BY WEDNESDAY MORNING AND INTO THE
AFTERNOON. NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 40
MPH WILL BE LIKELY OVER THE LAKE MEAD NATIONAL RECREATION AREA AS
WELL AS THE UPPER AND LOWER COLORADO RIVER VALLEY...ESPECIALLY IN
THE NORTH / SOUTH WIND PRONE CHANNELS. DUE TO THE DRY CONDITIONS
AND LOW RELATIVE HUMIDITY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THIS AREA. IN ADDITION A LAKE WIND ADVISORY MAY ALSO BE NEEDED
WHICH WILL BE EVALUATED DURING THE DAY.

THE WINDS WILL BE ON THE DECREASE LATE WEDNESDAY AFTERNOON AND
EVENING WITH LIGHTER WINDS INTO THE END OF THE WEEK. ANOTHER STORM
WILL THEN CROSS OVER THE AREA INTO THE WEEKEND...BRINGING A CHANCE
OF SHOWERS TO THE AREA...BEFORE DRYING TAKES PLACE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 5:39 AM PSTFire Weather WatchVEFClark9 hr

Nearby

Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.